Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 245, NWS Louisville, KY

May 22, 2011Crawford County, Harrison County, Perry County, Indiana; Breckinridge County, Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2011, 3:29 PM EDT for Crawford County, Harrison County, Perry County, Indiana; Breckinridge County, Meade County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2011, 3:29 PM EDT (19:29 UTC)
Expired
May 22, 2011, 4:00 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Crawford County, IN, Harrison County, IN, Perry County, IN, Breckinridge County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 45 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:18 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1543 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WUUS53 KLMK 221929
SVRLMK
INC025-061-123-KYC027-163-222000-
/O.NEW.KLMK.SV.W.0245.110522T1929Z-110522T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  WESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 300 PM CDT/400 PM EDT/

* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HARDINGROVE...MOVING
  NORTHEAST AT 45 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CHENAULTT AND MANNING CROSSING...
  CONCORDIA AND MOOLEYVILLE...
  BEECHLAND AND WOLF CREEK...
  CEDAR FLAT AND CAPE SANDY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3825 8637 3808 8617 3783 8659 3797 8673
TIME...MOT...LOC 1930Z 231DEG 37KT 3798 8655
WIND...HAIL 60MPH 0.88IN

$$

MP
2 follow-up statements
530 
WWUS53 KLMK 221942
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT SUN MAY 22 2011

INC025-061-123-KYC027-163-222000-
/O.CON.KLMK.SV.W.0245.000000T0000Z-110522T2000Z/
CRAWFORD IN-HARRISON IN-PERRY IN-MEADE KY-BRECKINRIDGE KY-
342 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM
EDT/300 PM CDT/ FOR NORTHERN BRECKINRIDGE...NORTHWESTERN MEADE...
EASTERN PERRY...WESTERN HARRISON AND SOUTHERN CRAWFORD COUNTIES...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CONCORDIA...MOVING 
NORTHEAST AT 45 MPH. NICKEL SIZE HAIL HAS BEEN REPORTED WITH THIS 
STORM.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CEDAR FLAT AND BEECHLAND...
  NEW AMSTERDAM AND LEAVENWORTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3806 8662 3825 8637 3808 8617 3791 8646
TIME...MOT...LOC 1942Z 231DEG 37KT 3806 8643
WIND...HAIL 60MPH 0.88IN

$$

MP
683 
WWUS53 KLMK 221955
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT SUN MAY 22 2011

INC025-061-123-KYC027-163-222005-
/O.EXP.KLMK.SV.W.0245.000000T0000Z-110522T2000Z/
CRAWFORD IN-HARRISON IN-PERRY IN-MEADE KY-BRECKINRIDGE KY-
355 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BRECKINRIDGE...
NORTHWESTERN MEADE...EASTERN PERRY...WESTERN HARRISON AND SOUTHERN
CRAWFORD COUNTIES WILL EXPIRE AT 400 PM EDT/300 PM CDT/...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING...AND GUSTY 
WINDS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3806 8662 3825 8637 3808 8617 3791 8646
TIME...MOT...LOC 1955Z 231DEG 37KT 3815 8630

$$

MP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:49 PM EDT, 40 minutes earlier.

Area forecast discussion, May 22, 2:49 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 PM EDT SUN MAY 22 2011

.SHORT TERM (TONIGHT AND MONDAY)...

THE MAIN CONCERN IN THE NEAR TERM IS THE POTENTIAL FOR SEVERE WEATHER
THIS AFTERNOON AND EVENING. TEMPERATURES HAVE WARMED INTO THE MID
TO UPPER 80S WITH DEWPOINTS IN THE MID TO UPPER 60S. A WEAK
SHORTWAVE IS ALSO ROUNDING THE BASE OF THE UPPER TROUGH. THIS HAS
LED TO AN UNSTABLE ATMOSPHERE WITH CAPE VALUES OF 2000+ J/KG THIS
AFTERNOON. THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHWESTERN
PORTIONS OF THE FORECAST AREA AND WILL TRACK NORTHEAST WITH
SCATTERED THUNDERSTORM DEVELOPMENT ACROSS THE ENTIRE AREA LIKELY.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THIS AFTERNOON THROUGH
01Z FOR THE ENTIRE FORECAST AREA. THE MAIN CONCERN WITH STORMS
WILL BE DAMAGING WIND GUSTS. LARGE HAIL WILL BE POSSIBLE AS WELL
IN THE STRONGEST STORMS.

THESE STORMS SHOULD WEAKEN QUITE A BIT AFTER SUNDOWN AND IT IS
POSSIBLE WE WILL SEE A BREAK IN PRECIPITATION LATE THIS EVENING.
HOWEVER IT LOOKS LIKE ANOTHER ROUND OF STORMS WILL MOVE IN AFTER
MIDNIGHT TONIGHT AS ANOTHER SHORTWAVE ROUNDS THE UPPER LEVEL LOW.
THE UPPER LEVEL LOW WILL CROSS THE GREAT LAKES THROUGH TOMORROW AND
A FRONT WILL MOVE SOUTH INTO NORTHERN INDIANA.  MID LEVEL LAPSE
RATES WILL INCREASE WITH THE ATMOSPHERE BECOMING RATHER UNSTABLE.
THE CHANCE FOR SEVERE STORMS WILL CONTINUE TOMORROW ACROSS THE AREA
WITH DAMAGING WINDS BEING THE GREATEST THREAT.

WITH SUSTAINED SOUTHERLY FLOW TEMPERATURES THROUGH THE SHORT TERM
WILL CONTINUE TO BE WARMER THAN NORMAL FOR THIS TIME OF YEAR. LOWS
TONIGHT WILL BE IN THE MID TO UPPER 60S WITH HIGHS TOMORROW TOPPING
OUT IN THE MID TO UPPER 80S ONCE AGAIN.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

PERIODS OF SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THRU FRIDAY
UNTIL COLD FROPA FRI NIGHT OR SAT...AFTERWARD...POST FRONTAL SHOWERS
ASSOCIATED WITH AN UPPER LOW. OBVIOUSLY...WITH THIS FORECAST...
WE ARE THROWING OUT THE LATE WEEK/WEEKEND PROGS FROM THE GFS AND
LEANING TOWARD THE OPS EURO/ENSEMBLES.

PERSISTENT SUMMER-LIKE TEMPERATURES WILL CONTINUE THRU AT LEAST WED
WITH A COOLING TREND INTO THE WEEKEND AS AN UPPER LEVEL LOW WOBBLES
IN FROM THE MIDWEST. MOIST AIRMASS WILL REMAIN IN PLACE WITH
PRECIPITABLE WATERS ABOVE NORMAL. EXPECT MULTIPLE SHORTWAVES TO
CROSS REGION IN BROAD SOUTHWESTERLY FLOW AHEAD OF UPPER LOW/TROF
FORECAST TO REACH THE CENTRAL PLAINS/MID MS VLY WED/THU. IT APPEARS
THERE WILL BE A MAX IN ACTIVITY MON NGT/TUE AHEAD OF A SHORT WAVE
TROF...A BIT OF A LULL LATE TUE THRU EARLY WED AS A SHORT WAVE RIDGE
MOVES OVERHEAD AND INCREASING COVERAGE WED NIGHT AND THU AS
AFOREMENTIONED LOW/TROF APPROACH. AFOREMENTIONED SECOND UPPER LOW
EXPECTED TO SETTLE INTO THE LOWER OH VLY SAT NIGHT...LIKELY
RESULTING IN A SHOWERY/COOL WEEKEND.

OVERALL RAINFALL TOTALS THRU FRIDAY WILL RANGE FROM 1-3 INCHES WITH
ISOLATED HIGHER AMOUNTS...WITH THE HIGHER TOTALS ACROSS SOUTHWEST
INDIANA AND THE LOWEST ACROSS OUR SERN FORECAST AREA (LAKE
CUMBERLAND REGION).

&&

.AVIATION (18Z TAF ISSUANCE)...

MULTIPLE WAVES OF ENERGY WILL ROTATE AROUND AN UPPER LEVEL LOW WHICH
WILL TRACK FROM SRN MN ACROSS THE GREAT LAKES THROUGH THE TAF
PERIOD. THE MAIN CHALLENGE THIS WILL POSE IS FOR THE FORECASTING OF
PERIODS OF SHOWERS AND STORMS THAT MAY IMPACT THE TERMINALS. THE
GENERAL CONSENSUS AMONG THE MODELS IS THAT SCATTERED STORMS WILL
DEVELOP AND MOVE ACROSS CENTRAL KENTUCKY THIS AFTERNOON. WITH THE
SCATTERED NATURE OF THESE STORMS WILL MENTION ONLY A CB GROUP AT SDF
AND LEX AS CERTAINTY OF STORM DEVELOPMENT IN THE VICINITY OF THE
TERMINAL IS NOT VERY HIGH. WITH STORMS ALREADY DEVELOPING NEARER TO
BWG WILL MENTION VCTS THERE.

IT LOOKS LIKE THERE WILL BE A BREAK IN PRECIPITATION THIS EVENING
BEFORE STORMS DEVELOP AGAIN AFTER MIDNIGHT. IN GENERAL FLYING
CONDITIONS WILL BE VFR OUTSIDE OF ANY THUNDERSTORMS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........EER
LONG TERM.........DK/11
AVIATION..........EER
Hazardous weather outlook, May 22, 3:03 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT SUN MAY 22 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-231915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
303 PM EDT SUN MAY 22 2011 /203 PM CDT SUN MAY 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE OFF AN ON THIS AFTERNOON
AND TONIGHT. ALL THUNDERSTORMS WILL HAVE HEAVY RAINFALL AND
DANGEROUS LIGHTNING. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE STRONG TO SEVERE WITH DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE
PRODUCING DAMAGING WINDS. MORE ORGANIZED THUNDERSTORMS WILL BE
POSSIBLE THURSDAY AND FRIDAY AS A STORM SYSTEM TRACKS ACROSS THE
OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS
AS WELL AS HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND
HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

EER/DK

In the hours before

Special weather statement, May 22, 2:03 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 PM EDT SUN MAY 22 2011

KYZ071-073-221845-
ALLEN-WARREN-
103 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  DELAFIELD...
  MATLOCK AND RICH POND...
  PLANO AND DRAKE...
  ALVATON...
  HARDCASTLE AND GREENHILL...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 39.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3677 8642 3681 8641 3684 8658 3689 8663
      3691 8663 3713 8636 3708 8628 3710 8624
      3702 8613 3691 8618 3676 8641
TIME...MOT...LOC 1802Z 226DEG 31KT 3680 8653

MP
Special weather statement, May 22, 2:12 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EDT SUN MAY 22 2011

KYZ027-061-062-071-221900-
BUTLER-EDMONSON-GRAYSON-WARREN-
112 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF MORGANTOWN...AND MOVING
NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MORGANTOWN...
  RIVERSIDE AND GREENCASTLE...
  HORSEMILL AND ANNA...
  REEDYVILLE AND GLENMORE...
  SEGAL AND ROUNDHILL...

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3746 8641 3727 8614 3713 8637 3695 8661
      3719 8679
TIME...MOT...LOC 1812Z 234DEG 28KT 3711 8659

MP
Special weather statement, May 22, 2:28 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 PM EDT SUN MAY 22 2011

KYZ063-074-076-221915-
BARREN-HART-METCALFE-
128 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF GLASGOW...AND MOVING NORTHEAST AT
35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GLASGOW...
  PRITCHARDSVILLE AND BRISTLETOWN...
  GLASGOW MUNICIPAL AIRPORT AND OIL CITY...
  LECTA...
  CORAL HILL AND CAVE CITY...

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3686 8609 3689 8609 3688 8611 3690 8614
      3692 8615 3691 8616 3692 8617 3701 8613
      3727 8582 3709 8561 3685 8606
TIME...MOT...LOC 1828Z 230DEG 25KT 3698 8604

MP
Local storm report, May 22, 3:13 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             HAWESVILLE              37.90N  86.76W
05/22/2011  M0.88 INCH       PERRY              KY   TRAINED SPOTTER

            A FEW SMALL LIMBS DOWN.

0312 PM     TSTM WND DMG     HAWESVILLE              37.90N  86.76W
05/22/2011                   PERRY              KY   TRAINED SPOTTER

            A FEW SMALL LIMBS DOWN.

&&

EVENT NUMBER LMK1100732
EVENT NUMBER LMK1100733

SZAPPANOS
Local storm report, May 22, 3:19 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND DMG     HARDYVILLE              37.25N  85.80W
05/22/2011                   HART               KY   BROADCAST MEDIA

            TREE DOWN ON BUNNELL CROSSONG ROAD.

&&

EVENT NUMBER LMK1100734

SZAPPANOS
Local storm report, May 22, 3:21 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             HAWESVILLE              37.90N  86.76W
05/22/2011  M0.88 INCH       PERRY              KY   TRAINED SPOTTER

            A FEW SMALL LIMBS DOWN.

0312 PM     TSTM WND DMG     HAWESVILLE              37.90N  86.76W
05/22/2011                   PERRY              KY   TRAINED SPOTTER

            A FEW SMALL LIMBS DOWN.

0317 PM     TSTM WND DMG     HARDYVILLE              37.25N  85.80W
05/22/2011                   HART               KY   BROADCAST MEDIA

            TREE DOWN ON BUNNELL CROSSONG ROAD.

&&

EVENT NUMBER LMK1100732 LMK1100733 LMK1100734

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:44 AM EDTDense Fog AdvisoryLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more6 hr
May 22, 3:00 PM EDTSevere Thunderstorm WarningLMKPerry30 min
May 22, 3:49 PM EDTSpecial Weather StatementLMKCrawford26 min
May 22, 4:01 PM EDTSevere Thunderstorm WarningLMKCrawford, Orange, Washington29 min
May 22, 4:35 PM EDTSpecial Weather StatementLMKCrawford40 min
May 22, 4:37 PM EDTSpecial Weather StatementLMKScott38 min
May 21, 9:15 PM EDTSpecial Weather StatementLMKBourbon, Clark, Harrison, Nicholas, Scott45 min
May 21, 10:08 PM EDTSpecial Weather StatementLMKHarrison, Nicholas52 min
May 22, 1:35 PM EDTSpecial Weather StatementLMKSimpson40 min
May 22, 2:03 PM EDTSpecial Weather StatementLMKWarren42 min
May 22, 2:12 PM EDTSpecial Weather StatementLMKButler, Edmonson48 min
May 22, 2:28 PM EDTSpecial Weather StatementLMKBarren47 min
May 22, 2:33 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson27 min
May 22, 2:39 PM EDTSevere Thunderstorm WarningLMKBarren, Green, Hart, Metcalfe51 min
May 22, 2:55 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin17 min
May 22, 2:56 PM EDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Metcalfe34 min
May 22, 3:25 PM EDTSevere Thunderstorm WarningLMKAdair, Cumberland, Russell35 min
May 22, 3:54 PM EDTSevere Thunderstorm WarningLMKCasey36 min
May 22, 4:11 PM EDTSpecial Weather StatementLMKSpencer34 min
May 22, 4:23 PM EDTSpecial Weather StatementLMKAnderson37 min
May 22, 4:23 PM EDTSevere Thunderstorm WarningLMKLincoln22 min
May 22, 4:30 PM EDTSpecial Weather StatementLMKFayette30 min
May 22, 4:33 PM EDTSpecial Weather StatementLMKTrimble27 min
May 22, 4:47 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison35 min
May 22, 4:59 PM EDTSpecial Weather StatementLMKBourbon31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.